# SDR CA060913001

- Difficulty date: August 16, 2006
- Submitted: October 3, 2006
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 3,932 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 6113 · Propeller Spinner Section
- Part: Bulkhead
- Part number: 05522311
- Condition: Cracked
- Location: Spinner
- Part time: 492 hours
- Component: Spinner, Cessna
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING CHANGEOVER FROM FLOATS TO WHEELS, AND DURING THE CHANGE FROM SEAPLANE PROP TO WHEELPLANE PROP , CLOSER INSPECTION OF THE FORWARD PROP SPINNER BULKHEAD REVEALED NUMEROUS CRACKS. THESE CRACKS WERE RADIATING FROM THE PROP ATTACHMENT BOLT HOLES, TO THE BEND RADIUS OF THE BULKHEAD (P/N 0552231-1). CRACKS WERE ALSO AROUND THE RADIUS WHERE THE PROP BOLT WASHERS MEET AGAINST THE SPINNER PLATE. AIRCRAFT HAD FLOWN 157.1 HRS ON FLOATS WITH NUMEROUS TAKEOFFS AND LANDINGS DURING FLOAT FLIGHT TRAINING. THIS SPINNER PLATE WAS LAST CHANGED 492.0 HRS AGO AFTER IT HAD AGAIN BEEN CHANGED OVER FROM FLOATS TO WHEELS. AT THAT TIME, THE PLANE HAD LOGGED 222.1 HRS OF FLOAT FLIGHT TRAINING, AND CRACKS WERE ALSO APPARENT AT
